# SDR CA050725001

- Difficulty date: July 23, 2005
- Submitted: August 3, 2005
- Operation: General aviation
- Make and model: Robsin R44
- Engine: Lyc O540F1B5
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 106006163
- Condition: Failed
- Location: Magneto
- Component: Engine, Lyc, O540F1B5
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: C

## Discrepancy

AFTER DOING A NORMAL START AND MAGNETO DROP CHECK, THE A/C WAS IN A 20 FT HOVER PREPARING TO TAKEOFF FROM A REMOTE OIL PLANT SITE, WHEN A CHANGE IN ENGINE NOISE AND AN INCREASE IN MANIFOLD PRESSURE WAS NOTICED.  THERE WAS NOT ENOUGH ENGINE POWER TO SUSTAIN A HOVER AND THE PILOT WAS FORCED TO LAND THE A/C.  DURING GROUND RUN CHECKS, IT WAS NOTICED THAT THE ENGINE WOULD STALL WHEN THE RT MAG WAS SELECTED.  BOTH MAGS WERE REPLACED AND THE A/C RETURNED TO SERVICE.  THE SUSPECT MAGS ARE BEING SENT FOR OVERHAUL.
